Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have burns on face. Had used hair removal cream. Using Neosporin. Healing time?

I was stupid and unfortuately had tried some home remedy facial hair removers. first one was basically like a sander, where you just sand the hairs away, moving in a clockwise motion, then counter clockwise. Well then after why I did this I don t know I found a hair removal creame and applied it, it burned obviously the min i had it on so I immediately washed it off, it was on there for about a min to 2 min. Needless to say after flushing the area with water for a good 45 min and later on in that evening, I now have what looks like a rug burn/mixed with a chemical burn on both sides of my chin ... I ve been applying neosporian as my mom is a retired nurse and told me to apply that or aloe vera which i did at first to help with burn itself now it s just the neosporian to help it heal, about how long does it take to heal?
Asked On : Fri, 22 Feb 2013
Answers:  2 Views:  240
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Dermatologist 's  Response
Hi, thanks for posting your query,

This has developed due to two causes.Using a sander like thing on face caused a frictional injury on face, and probably microabrasions occured on face . Application of hair removal cream acted as a counter irritant , resulting in burn like rash

To treat the same do the following:
apply momatosone cream(steroid) mixed with mupirocin (antibiotic) cream twice a day for few days
Use a mild cleanser like Cetaphil cleansing lotion to wash face
calosoft lotion if it burns or itches as it gives a soothing effect
you may take oral antihistaminics if you feel the need

It may take about a week - ten days to heal

Hope this solves your query

Answered: Mon, 25 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Dermatologist Dr. Tanusree Biswas's  Response
HI..thanks for your query
You can start with oral anti histaminics and apply mild topical steroid on the lesions.It takes 5-7 days for this kind of a reaction to held completely.
I think you should stop using neosporin ointment completely because in certain cases , this itself is known to cause an aggravation of the contact dermatitis you have.
in future, always remember to do a patch test before you start ay new application o your face.
Hope this helps.Take care!
Answered: Sat, 23 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor